Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 219, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2006, 7:35 PM MDT for Cherry County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2006, 7:35 PM MDT (01:35 UTC)
- Expired
- Aug 9, 2006, 8:30 PM MDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3844 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100136 SVRLBF NEC031-100230- /O.NEW.KLBF.SV.W.0219.060810T0135Z-060810T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 735 PM MDT WED AUG 9 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 830 PM MDT(930 PM CDT) * AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 31 MILES WEST OF VALENTINE TO 24 MILES SOUTHEAST OF GORDON...AND MOVING SOUTHEAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MEDICINE LAKE BY 740 PM MDT... HIGHWAY 61 CROSSING THE SNAKE RIVER BY 745 PM MDT... SCHOOLHOUSE LAKE BY 755 PM MDT... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA AND STEER CREEK CAMPGROUND BY 805 PM MDT... ROUND LAKE BY 820 PM MDT... MERRITT RESERVOIR DAM AND 6 MILES NORTHWEST OF SPECKEL MEIR LAKE BY 830 PM MDT... LAT...LON 4298 10142 4269 10206 4224 10140 4298 10035 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 100200 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 858 PM CDT WED AUG 9 2006 NEC031-100230- /O.CON.KLBF.SV.W.0219.000000T0000Z-060810T0230Z/ CHERRY NE- 758 PM MDT WED AUG 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT(930 PM CDT) FOR WESTERN CHERRY COUNTY... AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF VALENTINE TO 35 MILES SOUTHEAST OF GORDON...MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA BY 805 PM MDT... ROUND LAKE...STEER CREEK CAMPGROUND AND 7 MILES SOUTHWEST OF CROOKSTON BY 910 PM CDT... HIGHWAY 97 CROSSING THE NIOBRARA RIVER...MERRITT RESERVOIR DAM AND 7 MILES SOUTHWEST OF VALENTINE BY 930 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING(1000 PM CDT WEDNESDAY EVENING) FOR WESTERN NEBRASKA. SOME WEAKENING IN THE INTENSITY OF THE STORMS HAD BEEN OBSERVED...BUT EXPLOSIVE DEVELOPMENT IS LIKELY NORTH AND WEST OF MERRITT RESERVOIR. LAT...LON 4298 10142 4269 10206 4224 10140 4298 10035 $$ SPRINGER
000 WWUS53 KLBF 100230 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT WED AUG 9 2006 NEC031-100240- /O.EXP.KLBF.SV.W.0219.000000T0000Z-060810T0230Z/ CHERRY NE- 830 PM MDT WED AUG 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES AT 830 PM MDT(930 PM CDT)... STRONG THUNDERSTORMS STILL CONTINUE IN NORTH CENTRAL CHERRY COUNTY AND RAPID INTENSIFICATION IS POSSIBLE.. LAT...LON 4298 10142 4269 10206 4224 10140 4298 10035 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:48 PM MDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 9, 2:48 PM MDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT WED AUG 9 2006 .UPDATE... KLNX RADAR IN NOW OPERATIONAL. && .PREV DISCUSSION... (ISSUED 312 PM CDT WED AUG 9 2006) SYNOPSIS... WV PLACES A S/WV OVER CENTRAL MT...WITH SOME SUBTROPICAL MOISTURE SPREADING NORTHEAST INTO NEB. PRESSURE CONTINUES TO FALL ACROSS THE STATE. DEWPOINTS ARE IN THE MID 70S AT KLBF...BUT UPPER 30S NOW AT KIBM. KLNX RADAR IS STILL DOWN WITH NO KNOWN TIMEFRAME FOR A FIX. DISCUSSION... MAIN CHALLENGE IN THE SHORT TERM IS THUNDERSTORM SEVERITY AND COVERAGE ACROSS THE CWA. HIGH CAPE ENVIRONMENT WITH KLBF 18Z SOUNDING INDICATING OVER 6K J/KG. LAPS INDICATING ABOUT 25KT OF 0-6KM SHEAR...WITH HIGHER VALUES ACROSS NORTHERN ZONES. 18Z SPC SOUNDING ANALYSIS CONFIRMS THIS WITH 28KT AT KLBF. AT THE SURFACE...STREAMLINES INDICATE CONVERGENCE FROM THE CENTRAL SANDHILLS SOUTH THROUGH WESTERN LINCOLN COUNTY TO LOW PRESSURE OVER NORTH CENTRAL KS. DRY BULGE PUSHING EAST THROUGH THE SOUTHERN PANHANDLE WITH KOGA NOW 100/46. THIS SCENARIO IS VERY CLOSE TO THE NAM 12Z MODEL RUN. IN ADDITION TO SURFACE FORCING...MAIN ACTIVITY FROM THIS MORNING ON HAS BEEN SUPPORTED BY THE H3 JET. THIS HAS SPARKED ELEVATED CONVECTION ACROSS THE PANHANDLE THIS MORNING...AND THE UPPER DIVERGENCE IS NOW BEGINNING TO INTERACT WITH THE UNSTABLE KLBF CWA ENVIRONMENT. CIN HAS ERODED ACROSS THE SOUTHWEST AS OF 19Z. END RESULT IS TSRA CHANCES THIS AFTERNOON AND EVENING ESPECIALLY EAST OF HIGHWAY 83. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED. CANNOT RULE OUT AN ISOLATED TORNADO WITH EHI 2.4 AND GREATER IN THE VICINITY OF THE WARM FRONT WHICH WILL BE ACROSS EAST CENTRAL ZONES. IN STORM ENVIRONMENT...ALTHOUGH LESS LIKELY THAN ACROSS THE EAST CENTRAL...AN ISOLATED TORNADO IS POSSIBLE AHEAD OF THE DRY LINE IN HIGH CAPE. ACTVITY SLIDES EAST OVERNIGHT AND EXITS BY MORNING. SOME HEAVY RAINFALL IS POSSIBLE WITH KI OVER 33. TSRA INITIATION LESS CERTAIN TOMORROW...WITH MODELS INDICATING NORTH AND SOUTH OF THE AREA. WILL CARRY SLIGHT CHANCES. IN THE LONG TERM...NORTHERN STREAM GENERALLY STAYS ACROSS THE NORTHERN DAKOTAS THROUGH NEXT FRIDAY. INTRUSION OF LOWER HEIGHTS REMAINS CONSISTENT WITH THE TIMING BEING LATE SUNDAY INTO EARLY TUESDAY. THIS WOULD SUPPORT MONDAY BEING THE COOLEST DAY OF THE 7 DAY FORECAST. HAVE THEREFORE LOWERED MONDAY TEMPS TOWARDS GUIDANCE. ALTHOUGH SLIGHT CHANCES FOR TSRA WITH THE SURFACE TROUGH SATURDAY AFTERNOON/EVENING...BEST CHANCES ARE EXPECTED TO BE BEHIND THIS BOUNDARY AS S/WV WORKS THROUGH MT. GFS SHOWS STRONG BL FROGEN...INDICATING THAT THE SURFACE FRONT WILL DEVELOP AND STRENGHTEN AS CONVECTION OCCURS. RESULT IS MCS CHANCES SATURDAY NIGHT...FOLLOWED BY DAYTIME SLIGHT CHANCES SUNDAY WITH THE BOUNDARY ACROSS THE CWA...FOLLOWED BY ANOTHER POTENTIAL MCS OVERNIGHT SUNDAY FINALLY PUSHING THE FRONT TO THE SOUTH. WARM TEMPS RETURN TUESDAY INTO WEDNESDAY AS A WARM FRONT RETREATS TO THE NORTHEAST. LBF WATCHES/WARNINGS/ADVISORIES... NONE. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && JMC
Hazardous weather outlook, Aug 9, 2:19 PM MDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT WED AUG 9 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-102030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT WED AUG 9 2006 /219 PM MDT WED AUG 9 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG AFTERNOON HEATING HAS ALLOWED FOR A VERY UNSTABLE ATMOSPHERE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY MORNING HOURS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK FOR SEVERE THUNDERSTORM CONTINUE THURSDAY EVENING...MAINLY EAST OF HIGHWAY 83. GENERAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY EVENING. THEN AS COLD FRONT MOVES ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY...ADDITIONAL STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Aug 9, 2:47 PM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 6 NNW SUTHERLAND 41.24N 101.17W
08/09/2006 LINCOLN NE LAW ENFORCEMENT
TORNADO 5N AND 2W OF SUTHERLAND.
&&
CDHLocal storm report, Aug 9, 3:10 PM MDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
410 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 8 NE THEDFORD 42.06N 100.46W
08/09/2006 E0.75 INCH THOMAS NE PUBLIC
&&
ADOLocal storm report, Aug 9, 3:36 PM MDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 7 SE BROWNLEE 42.22N 100.53W
08/09/2006 E1.75 INCH CHERRY NE PUBLIC
QUARTER TO GOLF BALL SIZED HAIL REPORTED COVERING GROUND
AND LASTING APPROXIMATELY 20 MINUTES.
&&
ADOLocal storm report, Aug 9, 5:30 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
630 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 11 SE SPRINGVIEW 42.71N 99.60W
08/09/2006 E0.75 INCH ROCK NE PUBLIC
VERY HEAVY RAIN
&&
BTAYLORLocal storm report, Aug 9, 5:31 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
631 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST 11 SE SPRINGVIEW 42.71N 99.60W
08/09/2006 E60 MPH ROCK NE PUBLIC
&&
BTAYLORLocal storm report, Aug 9, 5:55 PM MDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT WED AUG 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 6 N VALENTINE 42.96N 100.55W
08/09/2006 E0.75 INCH CHERRY NE PUBLIC
0.70 INCHES OF RAIN
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Aug 9, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 33 min |
| Aug 9, 8:58 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 32 min |
| Aug 9, 11:39 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 66 min |
| Aug 10, 12:08 AM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| Aug 10, 12:17 AM MDT | Tornado Warning | LBF | Custer, Loup | 28 min |
| Aug 10, 12:29 AM MDT | Severe Thunderstorm Warning | LBF | Garfield | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.